Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Mar 20, 2007, 12:44 PM CDT for Kay County, Oklahoma. It took effect at Mar 20, 2007, 12:49 PM CDT. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 20, 2007, 12:44 PM CDT (17:44 UTC)
- In effect from
- Mar 20, 2007, 12:49 PM CDT
- Expired
- Mar 20, 2007, 2:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 1:00 PM CDT | FLASH FLOOD | 4 Ne Ponca City, OK | STATE HWY 11 TWO MILES EAST OF US HWY 77 CLOSED DUE TO HIGH WATER. |
| Mar 20, 1:00 PM CDT | FLASH FLOOD | Blackwell, OK | 13TH STREET ON THE SOUTH SIDE OF BLACKWELL CLOSED DUE TO HIGH WATER. |
| Mar 20, 1:00 PM CDT | FLASH FLOOD | Ponca City, OK | WAVERLY ROAD NORTH OF PONCA CITY AIRPORT CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 201749 FFWOUN OKC071-201945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1244 PM CDT TUE MAR 20 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... KAY COUNTY IN NORTHERN OKLAHOMA... * UNTIL 245 PM CDT * AT 1244 PM CDT...VERY HEAVY RAIN CONTINUED TO FALL ACROSS THE EASTERN HALF OF KAY COUNTY. SOME COUNTY ROADS HAVE EXCESSIVE AMOUNTS OF WATER AND THE ADDITIONAL RAIN OVER THE NEXT HOUR WILL CAUSE ADDITIONAL FLOODING OF ROADWAYS EARLY THIS AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE BLACKWELL...BRAMAN...CHILOCCO... HARDY...KAW CITY...KAW LAKE...KILDARE...NEWKIRK...PECKHAM...PONCA CITY AND TONKAWA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER GROUND. LAT...LON 3660 9746 3661 9673 3699 9675 3701 9744 $$
1 follow-up statement
000 WGUS74 KOUN 201943 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 237 PM CDT TUE MAR 20 2007 OKC071-201947- KAY OK- 237 PM CDT TUE MAR 20 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM CDT FOR KAY COUNTY... THE THUNDERSTORMS WHICH PRODUCED HEAVY RAIN ACROSS KAY COUNTY EARLIER TODAY HAVE MOVED NORTHEAST AND WEAKENED. ALTHOUGH A FEW LIGHT SHOWERS MAY PERSIST FOR THE NEXT HOUR OR SO OVER THE COUNTY...ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED. HIGH WATER FROM THE HEAVY RAINFALL DURING THE MORNING AND EARLY AFTERNOON MAY PERSIST FOR SEVERAL HOURS BEFORE RECEDING. BE ALERT FOR AREAS WHERE WATER MAY OVERTOP ROADWAYS AND ALSO BE ALERT FOR HIGH WATER ON SMALL STREAMS AND CREEKS IN THE AREA. LAT...LON 3660 9746 3661 9673 3699 9675 3701 9744 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 9:58 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 20, 9:58 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 958 AM CDT TUE MAR 20 2007 THE RELEASE OF MODERATE HIGHER BASED INSTABILITY CONTINUES OVER NORTHERN OKLAHOMA WITH THE GREATEST FOCUS ALONG AND JUST NORTH OF WARM FRONT NEAR THE KANSAS BORDER AND ASSOCIATED WITH LOWER LEVEL RESPONSES TO DEFORMATION SOUTH OF A NEARBY MCV. ALL ACTIVITY APPEARS LINKED TO THE SUBTROPICAL JET OVER TEXAS THAT WILL REMAIN A FACTOR ALL DAY. OTHER THAN KAMA...12Z REGIONAL RAOBS SHOWS THE ELEVATED MIXED LAYER HAS ERODED/LIFTED OVERNIGHT WITH MOISTURE ALSO DEEPENING. MID LEVEL CLOUD DEVELOPMENT AND ISOLATED HIGH BASED -SHRA/TS CONTINUE TO EXPAND WELL SOUTH OF MAIN FOCUS NEAR THE KANSAS BORDER...AND WITH THE MID LEVEL SHORTWAVE TROUGH AXIS CURRENTLY TO THE WEST...CAN NOT RULE ADDITIONAL DEVELOPMENT THROUGHOUT THE DAY JUST ABOUT ANYWHERE OVER THE AREA. THE MAIN EXCEPTION MAY ACROSS OUR EXTREME SOUTHWEST WHERE THE CAPPING INVERSION IS STRONGEST AND ASCENT THE WEAKEST. OTHERWISE...EXPECT DEEP MOISTURE BENEATH THE INVERSION TO REFLECT MOST INCOMING SHORTWAVE RADIATION TODAY...THUS TEMPERATURES ARE NOT EXPECTED TO REBOUND VERY WELL. ALSO...AS THE FRONT LIFTS NORTHWARD INTO KANSAS....EXPECT THE PRESSURE GRADIENT TO TIGHTEN...RESULTING IN BRISK SOUTHERLY WINDS. BY TONIGHT...THE SUBTROPICAL JET SHOULD REFORM COMPLETELY EAST OF THE AREA WITH THE ASSOCIATED SHORTWAVE TROUGH ALSO EXITING AND BECOMING REPLACED WITH A SHORTWAVE RIDGE. THEREFORE...RAIN CHANCES TONIGHT APPEAR LESS THAN TODAY AND WILL PROBABLY BE CONFINED TO EASTERN SECTION EARLY WHERE THE CAP SHOULD BE THE WEAKEST. JAMES ------------------------- 332 AM CDT TUE MAR 20 2007 .DISCUSSION... DUE TO ONGOING SEVERE WEATHER... CHANGES TO THE FORECAST WITH THIS ISSUANCE HAVE BEEN MOSTLY RESTRICTED TO DAYS 1 THROUGH 3. THE GFS SEEMS TO HAVE THE BEST OVERALL REPRESENTATION OF THE EXPECTED WEATHER FOR THE NEXT 72 HOURS... AND IT WAS GENERALLY FOLLOWED FOR MOST FEATURES. THE STALLED FRONT IS FORECAST TO LIFT/MIX NORTH TODAY... AND WE WILL REMAIN IN THE MOIST AND WARM AIRMASS THROUGH WEDNESDAY NIGHT. RAIN CHANCES WILL DROP OFF A BIT WITH THE ABSENCE OF A GOOD FOCUSING MECHANISM... BUT WILL RISE AGAIN AS THE COLD AIR ADVANCES BACK TO THE SOUTH ON THURSDAY. AN UPPER-LEVEL SYSTEM WILL PROBABLY PROVIDE ADDITIONAL SUPPORT FOR STORMS ON FRIDAY AND INTO THE WEEKEND... BUT THAT IS BEYOND THE TIME PERIOD OF PRIMARY CONCERN WITH THIS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 61 73 61 / 40 10 10 40 HOBART OK 69 61 73 59 / 30 10 30 50 WICHITA FALLS TX 73 61 76 61 / 20 10 10 40 GAGE OK 70 60 77 57 / 40 20 30 30 PONCA CITY OK 66 61 73 59 / 70 20 20 40 DURANT OK 73 60 74 60 / 30 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/09
Hazardous weather outlook, Mar 20, 11:40 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT TUE MAR 20 2007
OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT TUE MAR 20 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
HOWEVER...ORGANIZED SEVERE STORMS ARE NOT EXPECTED.
DISCUSSION...
THUNDERSTORMS WILL DIMINISH ALONG THE KANSAS...OKLAHOMA BORDER THIS
AFTERNOON. MODERATE AMOUNTS OF HIGHER BASED INSTABILITY MAY BE
SUFFICIENT FOR ISOLATED STORMS TO BE ACCOMPANIED BY NICKEL SIZE
HAIL. ADDITIONAL STORMS MAY DEVELOP THROUGH THIS EVENING...MAINLY
EAST OF A LINE FROM WOODWARD...TO LAWTON...AND WICHITA FALLS...WHERE
ISOLATED STORMS MAY ALSO BE ACCOMPANIED BY MARGINALLY SEVERE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 CDT WEDNESDAY MAR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
ADDITIONAL HEAVY RAIN IS POSSIBLE THROUGH EARLY AFTERNOON CLOSE TO
THE OKLAHOMA...KANSAS BORDER...WHERE REPEATED THUNDERSTORM
DEVELOPMENT MAY PERSIST TO THE NORTH OF A WEAKENING FRONTAL BOUNDARY.
THE FRONT IS FORECAST TO LIFT NORTHWARD BY MID AFTERNOON...WITH THE
FOCUS FOR MORE STORMS SHIFTING NORTH WITH THE FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH SUNDAY. TWO
TIME PERIODS HAVE THE GREATEST CHANCE FOR SEVERE STORMS. THE FIRST
IS THURSDAY INTO THURSDAY NIGHT WITH THE APPROACH OF A COLD FRONT
AND UPPER WAVE IN ADVANCE OF THE LARGE SOUTHWEST U.S. UPPER LOW. THE
SECOND IS SATURDAY AND SATURDAY NIGHT AS THE MAIN UPPER LOW MOVES
INTO THE CENTRAL PLAINS AND PUSHES A DRYLINE THROUGH OKLAHOMA.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME
FLOODING MAY OCCUR AGAIN BY THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
JAMESIn the hours before
Local storm report, Mar 20, 7:53 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
753 AM CDT TUE MAR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL WOODWARD 36.43N 99.39W
03/20/2007 E0.88 INCH WOODWARD OK LAW ENFORCEMENT
DIME TO NICKEL HAIL.
&&
DWSpecial weather statement, Mar 20, 8:15 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 AM CDT TUE MAR 20 2007 OKZ010-201330- WOODWARD OK- 815 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF MOORELAND AT 815 AM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 35 MPH ARE POSSIBLE.
Special weather statement, Mar 20, 8:52 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 852 AM CDT TUE MAR 20 2007 OKZ005-201415- WOODS OK- 852 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A SMALL LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES SOUTH OF CAMP HOUSTON TO 5 MILES SOUTHWEST OF WAYNOKA AT 852 AM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY WITH THIS LINE OF STORMS.
Special weather statement, Mar 20, 9:20 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 820 AM CST TUE MAR 20 2007 OKZ017-018-201350- BLAINE OK-KINGFISHER OK- 820 AM CST TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND KINGFISHER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WATONGA AT 820 AM CST...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY WITH THIS STORM. THE STORM MAY CONTINUE TO INTENSIFY AS IT MOVES INTO KINGFISHER COUNTY.
Special weather statement, Mar 20, 9:28 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 928 AM CDT TUE MAR 20 2007 OKZ007-201500- GRANT OK- 928 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER POND CREEK AT 928 AM CDT... MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 40 MPH ARE LIKELY.
Special weather statement, Mar 20, 11:20 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1120 AM CDT TUE MAR 20 2007 OKZ006>008-201645- KAY OK-ALFALFA OK-GRANT OK- 1120 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT AND KAY COUNTIES. AT 1120 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM CHEROKEE TO MEDFORD AND NEWKIRK. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. THE STORMS AND RAIN WILL GRADUALLY END OVER FAR NORTHERN OKLAHOMA DURING THE NEXT HOUR.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 38 min |
| Mar 19, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 38 min |
| Mar 19, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 48 min |
| Mar 19, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Mar 20, 12:55 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Mar 20, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 34 min |
| Mar 20, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 40 min |
| Mar 20, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 32 min |
| Mar 20, 4:34 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 41 min |
| Mar 20, 4:51 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 39 min |
| Mar 20, 5:23 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 52 min |
| Mar 20, 6:19 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 26 min |
| Mar 20, 7:34 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Mar 20, 7:41 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Mar 20, 8:31 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 44 min |
| Mar 20, 10:41 AM CDT | Flash Flood Warning | OUN | Kay | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.